Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cardiology Symptoms
Question: Left arm pain
|datigger1601 - Thu Mar 03, 2005 10:37 pm||
I have been having left arm pain like shooting or aching in the bicep and elbow to forearm area. I had a cardiac catherization last year that was normal. I had high anxiety, GERD, and shortness of breath, as well as nausea and back pain. I am still fearful that it is my heart even after the catherization. Am I crazy? Do you have any clues as to what this is? I am beginning to turn into a hypocondriac about these ailments.
|Dr. Yasser Mokhtar - Fri Mar 04, 2005 4:17 am||
To begin with, females of the child bearing age are naturally protected against coronary disease unless they have had major risk factors for coronary disease for a long period of time.
You don't have any major risk factor for coronary disease and the characteristics of the pain that you are describing (left arm/elbow pain) are absolutely atypical as compared to those of chest pain related to coronary disease. So, the probability of this left arm/elbow pain being due to coronary disease is very low. You never mentioned the characteristics of the pain that you had in the past, but you had a normal coronary angiogram which is the gold standard for diagnosis of coronary disease, so you definitely didn't have coronary disease then and you still don't have it now since your risk factors are still the same and the pain characteristics are atypical. Did you have a ventriculogram with your coronary angiogram? Did it show that you had mitral valve prolapse?
i suggest that you have a neck x-ray/ct scan to exclude cervical neck problems that you might have.
i usually don't like to blame stress or anxiety attacks for symptoms but if your probability of having coronary disease is very low to begin with and you had a normal coronary angiogram, and every thing else turns to be normal, then this is most probably anxiety and i think you need to see a psychiatrist or at least have an anti-anxiety medication.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.